Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 24, NWS Green Bay, WI

April 29, 2020Brown County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 29, 2020, 11:14 AM CDT for Brown County, Wisconsin. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2020, 11:14 AM CDT (16:14 UTC)
Expired
Apr 29, 2020, 6:20 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Moderate

County Brown County, WI

The radar

The Green Bay radar (KGRB), 7 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Green Bay (GBYW3).

Action stage
582 ft
Minor stage
584 ft
Moderate stage
585.5 ft
Major stage
586.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 040851385, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

356 
WGUS43 KGRB 291614
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
1114 AM CDT Wed Apr 29 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Fox River at Green Bay affecting Brown County.

.Strong northeast winds are pushing water down the Bay towards the 
mouth of the Fox River, causing high water levels there and also 
upstream along the East River. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 415 PM CDT.

&&


WIC009-292115-
/O.NEW.KGRB.FL.W.0024.200429T1614Z-200429T2111Z/
/GBYW3.2.OT.200429T1446Z.200429T1520Z.000000T0000Z.NO/
1114 AM CDT Wed Apr 29 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Fox River at Green Bay.
* From this morning to this afternoon.
* At 10:20 AM CDT Wednesday the stage was 584.3 feet.
* Flood stage is 584.0 feet.
* Moderate flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:20 AM CDT Wednesday was 584.3 feet.
* Forecast...No forecast is available for this location.
* Impact...At 584.5 feet, Lowland flooding is occurring along the 
  east side of the Fox River from the East River outlet to the Bay 
  of Green Bay. Widespread lowland flooding is also likely occurring 
  along the East River in east Green Bay and  Allouez.
* Flood History...This crest compares to a previous crest of 584.7 
  feet on 03/08/1973.


&&

LAT...LON 4440 8814 4456 8802 4454 8798 4430 8809

$$

RDM
2 follow-up statements
262 
WGUS83 KGRB 292016
FLSGRB

Flood Statement
National Weather Service Green Bay WI
316 PM CDT Wed Apr 29 2020

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Fox River at Green Bay affecting Brown County.

.Strong northeast winds are pushing water down the Bay towards the 
mouth of the Fox River, causing high water levels there and also 
upstream along the East River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 700 PM CDT.

&&


WIC009-300000-
/O.EXT.KGRB.FL.W.0024.000000T0000Z-200430T0000Z/
/GBYW3.2.OT.200429T1446Z.200429T1520Z.000000T0000Z.NO/
316 PM CDT Wed Apr 29 2020

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the Fox River at Green Bay.
* Until this evening.
* At 3:00 PM CDT the stage was 583.9 feet.
* Flood stage is 584.0 feet.
* Moderate flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:20 AM CDT Wednesday was 584.3 feet.
* Forecast...The river will remain around flood stage this afternoon 
  and slowly fall below flood stage early this evening.
* Impact...At 584.5 feet, Lowland flooding is occurring along the 
  east side of the Fox River from the East River outlet to the Bay 
  of Green Bay. Widespread lowland flooding is also likely occurring 
  along the East River in east Green Bay and  Allouez.
* Flood History...This crest compares to a previous crest of 584.7 
  feet on 03/08/1973.


&&

LAT...LON 4440 8814 4456 8802 4454 8798 4430 8809

$$

Kurimski
293 
WGUS83 KGRB 292320
FLSGRB

Flood Statement
National Weather Service Green Bay WI
620 PM CDT Wed Apr 29 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Fox River at Green Bay affecting Brown County.

WIC009-300030-
/O.CAN.KGRB.FL.W.0024.000000T0000Z-200429T2320Z/
/GBYW3.2.OT.700119T0909Z.700119T0909Z.700125T2031Z.NO/
620 PM CDT Wed Apr 29 2020

...The Flood Warning for the Fox River at Green Bay has been 
cancelled...

The Flood Warning is cancelled for
  the Fox River at Green Bay.
* At 6:20 PM CDT Wednesday the stage was 582.3 feet.
* Flood stage is 584.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:20 AM CDT Wednesday was 584.3 feet.
* Forecast...The river is expected to stay below flood stage tonight.


&&

LAT...LON 4440 8814 4456 8802 4454 8798 4430 8809

$$

Kurimski

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:44 AM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Apr 29, 6:44 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
644 AM CDT Wed Apr 29 2020

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 418 AM CDT Wed Apr 29 2020

The main forecast concerns include strong NE-N winds, precipitation
trends, and headlines for Lakeshore Flooding and marine hazards.

The upper lows in northwest WI and northern Missouri will phase
today, with the resulting system moving into southern Lake
Michigan/western lower MI early tonight. The current deformation
zone over northern WI should weaken this morning, with a new one
developing over Lake Michigan, then pivoting west into the
lakeshore counties and eastern Fox Valley this afternoon. The
resulting band of rain should continue to shift west through the
Fox Valley this evening, then a bit farther west before weakening
overnight. The remaining precipitation will taper off from west
to east on Thursday. Additional rainfall amounts of a half inch to
an inch are expected in the Fox Valley/bayshore/lakeshore areas,
with amounts dropping off to around a tenth of an inch over
central and north central WI.

Strong NE winds will continue on the bay and Fox Valley this
morning, with gusts to 30 to 40 mph anticipated. The winds will
turn north this afternoon, with gusts to 30 to 40 mph continuing
through about midday Thursday. Have increased winds a bit tonight
into Thursday. As a result, the Small Craft Advisory has been
upgraded to a Gale Warning, with an expiration time of 18z/Thu.

Had earlier upgraded the Lakeshore Flood Advisory to a Lakeshore
Flood Warning for Oconto and Brown counties. Even though current
water levels on the bay are slightly below warning criteria, they
are starting to rise again, and are expected to peak around 15z/Wed.
We have received reports of flooding along the East River in
Green Bay. The flooding concerns will shift to Western Door, far
northwest Kewaunee, and far northeast Brown counties later today
as winds turn N-NNW. Due to the increase in winds tonight into
Thursday morning, have extended the Lakeshore Flood Advisory
though 18z/Thu for Door/Kewaunee counties.

Used a blend of the better performing guidance sets for temperatures,
leaning toward the cooler guidance for today. Milder readings in
the middle 50s to lower 60s are expected on Thursday, especially
west of the Fox Valley/bayshore areas.

.LONG TERM...Thursday Night Through Tuesday
Issued at 418 AM CDT Wed Apr 29 2020

A relatively quiet pattern is expected throughout the extended
forecast period with few chances for precipitation. Above normal
temperatures are anticipated for the first half of this forecast
period, followed by below normal temperatures through the rest of
the period.

Thursday night through Sunday...With the vertically stacked upper-
level cut-off low east of the region Thursday night, surface winds
and clouds will be on the decrease. Upper-level ridging and a
surface high pressure system will also be moving over the region,
resulting in dry conditions through much of Friday. Model
guidance is showing signs of a mid-level shortwave bringing some
WAA driven light showers to the forecast area sometime Friday
night through Saturday morning. Seems to be better agreement with
the showers occurring Saturday morning before the passage of the
shortwave's frontal boundary during the afternoon. With a break
between the possible showers and the frontal passage, temperatures
could reach into the lower 70s for some locations Saturday
afternoon. After the frontal boundary passage, high pressure will
move into the region keeping conditions dry for Sunday.

Rest of the extended...By the beginning of next week, the Upper
Mississippi Valley will be under an upper-level northwest flow,
allowing cooler air to move into the forecast area. Although an
upper-level ridge tries to build over the region Monday evening, a
vertically stacked upper-level cut-off low will quickly slide into
the Northern Plains/Upper Mississippi Valley and bring the next
chance for precipitation to the forecast area on Tuesday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 641 AM CDT Wed Apr 29 2020

IFR/MVFR conditions will continue through the TAF period. Showers
will gradually taper off west today, but will increase again in
eastern WI this afternoon and evening. Strong north winds will
gust to 25 to 35 kts, strongest in the Fox Valley and lakeshore
areas. LLWS is expected at all TAF sites, as winds aloft increase
to 45 to 50 kts.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Lakeshore Flood Advisory from noon today to 1 PM CDT Thursday
for WIZ022-040.

Lakeshore Flood Warning until 10 PM CDT this evening for WIZ039-
074.

Lakeshore Flood Advisory until 10 PM CDT this evening for WIZ073.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Hykin
AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 29, 4:33 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
433 AM CDT Wed Apr 29 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
433 AM CDT Wed Apr 29 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Gusty northeast winds will result in lakeshore flooding along the
bayshore from Marinette to Oconto to Green Bay today. The flooding
threat will become focused over the bayshore from western Door
County to Dyckesville and far northeast Brown County later this
afternoon and tonight, as winds become north to northwest.

Wind gusts to 30 to 40 mph will present a hazard to Coronavirus
medical tent sites over the Fox Valley and lakeshore areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional shoreline flooding and erosion along the eastern shores
of the Bay of Green Bay are possible through midday Thursday as
strong gusty north to northwest winds continue.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any occurrences of lakeshore
flooding to the National Weather Service in Green Bay.

LMZ521-522-541>543-300945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
433 AM CDT Wed Apr 29 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Dense marine fog is possible at times this morning, especially on
Lake Michigan south of Sturgeon Bay. The fog may pose a hazard to
navigation.

A Gale Warning is in effect, for northeast to north gales to 35 to
40 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gale force gusts will continue through midday Thursday. A Gale
Warning remains in effect.

Kieckbusch/Hykin

In the hours before

Local storm report, Apr 29, 5:45 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CDT WED APR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLOOD            GREEN BAY               44.51N 88.00W
04/29/2020                   BROWN              WI   LAW ENFORCEMENT

            FLOODING REPORTED ALONG EAST RIVER. ROADS BARRICADED AT
            GOODELL/CASS, 1439 CASS, AND IRWIN/ST. CLAIR STREETS.

&&

TIMK
Local storm report, Apr 29, 7:54 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 AM CDT WED APR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HEAVY RAIN       4 S AMHERST             44.39N 89.28W
04/29/2020  M3.20 INCH       PORTAGE            WI   TRAINED SPOTTER

            LOCATED IN LANARK WI. RAIN AMOUNT FROM YESTERDAY THROUGH
            MID MORNING TODAY. THIS CORRESPONDS TO A SMALL AREA IN
            PORTAGE CO WITH LOCALIZED HEAVY RAIN ESTIMATES.

&&

KJ
Local storm report, Apr 29, 8:19 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
819 AM CDT WED APR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     HEAVY RAIN       BOULDER JUNCTION        46.11N 89.63W
04/29/2020  M0.90 INCH       VILAS              WI   TRAINED SPOTTER

            24 HOUR RAIN TOTAL.

&&

KJ
Local storm report, Apr 29, 10:58 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1058 AM CDT WED APR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     LAKESHORE FLOOD  GREEN BAY               44.51N 88.00W
04/29/2020                   BROWN              WI   LAW ENFORCEMENT

            GREEN BAY POLICE DEPARTMENT REPORTS THAT EAST SHORE DRIVE
            AND EAST SHORE CIRCLE CLOSED DUE TO FLOODING.

&&

RICHM
Local storm report, Apr 29, 11:00 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1100 AM CDT WED APR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     LAKESHORE FLOOD  GREEN BAY               44.51N 88.00W
04/29/2020                   BROWN              WI   LAW ENFORCEMENT

            GREEN BAY POLICE DEPARTMENT STATES THAT THERE ARE SEVERAL
            PLACES NEAR THE EAST RIVER THAT ARE FLOODED DUE TO THE
            HIGHWATER IN THE BAY. PLACES INCLUDE SAINT GEORGE AND
            MAIN STREETS, GOODELL AND CASS STREETS, HARTUNG AND MASON
            STREETS.

&&

RICHM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:05 AM CDTLakeshore Flood WarningGRBBrown, Oconto18 hr
Apr 29, 4:53 AM CDTGale WarningGRB32 hr
Apr 29, 11:42 AM CDTSpecial Weather StatementGRBBrown93 min
Apr 29, 12:16 PM CDTWind AdvisoryGRBBrown7 hr

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.